Alert archive / California / Wind Advisories in 2017

Wind Advisory 1, NWS Sacramento, CA

January 3, 2017

NWS Sacramento, CA issued this wind advisory at Jan 3, 2017, 3:50 AM PST. It took effect at Jan 3, 2017, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2017, 3:50 AM PST (11:50 UTC)
In effect from
Jan 3, 2017, 4:00 PM PST
Expired
Jan 4, 2017, 4:09 AM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

319 
WWUS76 KSTO 031150
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PST TUE JAN 3 2017

...GUSTY SOUTHERLY WINDS DEVELOP BY THIS EVENING IN THE CENTRAL
VALLEY...

.ANOTHER STORM SYSTEM WILL APPROACH NORTHERN CALIFORNIA TODAY 
RESULTING IN INCREASINGLY GUSTY SOUTHERLY WINDS ACROSS THE CENTRAL
VALLEY AND FOOTHILLS BY LATER THIS AFTERNOON.

CAZ016>019-067-040000-
/O.NEW.KSTO.WI.Y.0001.170104T0000Z-170104T0800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, 
SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, GRASS VALLEY, 
AND JACKSON
350 AM PST TUE JAN 3 2017

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT. 

* TIMING...LATE THIS AFTERNOON AND THIS EVENING.

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE 
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY
FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
925 
WWUS76 KSTO 031954
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1154 AM PST TUE JAN 3 2017

...GUSTY SOUTHERLY WINDS DEVELOP BY THIS EVENING IN THE CENTRAL
VALLEY...

.ANOTHER STORM SYSTEM WILL APPROACH NORTHERN CALIFORNIA TODAY
RESULTING IN INCREASINGLY GUSTY SOUTHERLY WINDS ACROSS THE
CENTRAL VALLEY AND FOOTHILLS BY LATER THIS AFTERNOON.

CAZ016>019-067-041330-
/O.EXT.KSTO.WI.Y.0001.170104T0000Z-170104T1500Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, 
SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, GRASS VALLEY, 
AND JACKSON
1154 AM PST TUE JAN 3 2017

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
PST WEDNESDAY...

* TIMING...LATE THIS AFTERNOON AND THIS EVENING.

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
658 
WWUS76 KSTO 041209
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
409 AM PST WED JAN 4 2017

CAZ016>019-067-041315-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-170104T1500Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, 
SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, GRASS VALLEY, 
AND JACKSON
409 AM PST WED JAN 4 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE BEGUN TO DECREASE NOW THAT THE PACIFIC FRONTAL
SYSTEM HAS MOVED INLAND. WIND WILL REMAIN BREEZY THROUGH THE
MORNING HOURS BUT WILL REMAIN BELOW ADVISORY CRITERIA MOST AREAS.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 9:16 PM PST, 6 hours 34 minutes earlier.

Area forecast discussion, Jan 2, 9:16 PM PST, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
916 PM PST Mon Jan 2 2017

.Synopsis...
Colder system continues to impact the area overnight into Tuesday
with low snow levels. Continuing wet with higher snow levels late
Tuesday through Thursday followed by another fairly warm system
over the weekend.
&&

.Short Term Discussion (Tonight through Thursday)...
A low pressure area continues to be off the Oregon coast. Over the
next 36 hours or so the low will remain semi permanent and not
move that much from its current location. To the south of the low
moisture continue to stream in from the southwest. Scattered
showers will continue overnight. Snow levels are expected to
remain near their current levels overnight and into the morning
hours before gradually rising from late morning into early
evening. Snow levels will remain below pass levels Tuesday night
and look to lower some on Wednesday. Significant snow can be
expected the next couple of days above 5000 ft. Ski resorts should
be buried in many feet of new snow by Thursday with at least 4
feet of snow and several feet of new snow possible down to around
Blue Canyon.

Winds should pick up during the afternoon and evening hours over
the interior as the next major band of rain moves through. Winds
20 to 35 mph with stronger gusts will be possible. The strongest
winds look to set up over the Southern Sacramento and Northern
San Joaquin Valley Tuesday evening.

Rainfall amounts through Wednesday look to be between three
quarters of an inch of rain to and inch and a half within the
valley to 3 to 6 inches over the western slopes with local
amounts up to 8 or 9 inches for some favored southwestern facing
slopes. Significant rises on some area creeks and smaller
rivers in the foothills and mountains below the snow line is
expected. The usual water issues may crop up within the valley
with street flooding of poorly drained areas and mud and rock
slides in steep terrain.

&&
.EXTENDED DISCUSSION (Friday THROUGH Monday)

Northern California will receive a break from precipitation Friday
before another round of precipitation moves into the region for
the coming weekend. High temperatures will range between 5 and 10
degrees below normal, but low temperatures at night will remain
between 5 and 10 degrees above normal as overnight cloud cover
keeps temperatures warmer. Heavy snow is again possible for the
Sierra mountains with snow levels starting between 2000 and 3000
feet and rising through the weekend as the weather system warms
up.

&&

.AVIATION...

Scattered showers at the Valley TAF sites today will continue with
MVFR conditions during showers. Widespread IFR conditions with
scattered snow showers over the mountains and gusts up to 25 kts.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Tuesday evening through Thursday morning for
Motherlode-Northeast Foothills/Sacramento Valley-West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

Winter Weather Advisory until 10 AM PST Tuesday for Burney Basin
/ Eastern Shasta County-Motherlode-Northeast
Foothills/Sacramento Valley-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

Winter Storm Warning from 10 AM Tuesday to 4 AM PST Thursday for
Shasta Lake Area / Northern Shasta County-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

Winter Weather Advisory until 4 AM PST Wednesday for Clear
Lake/Southern Lake County-Mountains Southwestern Shasta County
to Northern Lake County.

&&

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.